Help

hi I am getting bloods done tue but am at my wits end was on 100 mcg Levot for 10 years then in feb last after a bad virus I went hyper having always been hypo it's been very hard to get stabilized since I'm depressed crying a lot anxious I just don't feel right just finished antibiotics yest for chest infection unless that has affected thyroid feeling cold unmotivated tired irregular periods what other blood tests do I need to ask for my last thyroid blood results wer posted and someone said I had hashis please help me

14 Replies

oldestnewest
  • Andypandy30, some antibiotics can increase absorption of thyroid meds which may make you feel hyper, while others decrease absorption which can make you feel hypo. Not all antibiotics affect absorption.

    Ask for TSH, FT4 and FT3 but the lab will probably decline to test FT3 unless TSH is <0.03 as they are looking for evidence of hyperthyroidism, not low FT3 in hypothyroid patients. Post the results and ranges (figures in bracket after results) in a new question and members will advise.

    If ferritin, vitamin D, B12 and folate haven't been tested in the last year or so, ask your GP to test.

    _______________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thks so much clutter I am getting tested Tuesday so will post results as soon as I get them . I just think there is something else not right and they need to get to the bottom of it they've also said im perimenopausal so that could be throwing me off too . I was on amoxicillin and haven't felt right since infection started . It's the low mood and crying which is really getting to me also weight loss and hair loss . Lack of motivation . The works I really need to get a grip and take control of what's going on its ruining my life . I will def ask for those bloods as Iv never been tested for anything other than Iron and thyroid they may help me get to bottom of things . Otherwise I'm just depressed and anxious and have to deal with that x

  • Andypandy, an infection can make you feel very low indeed and may take some weeks to recover from. My sister had pneumonia last Feb and she's been told it can take more than a year for lungs to completely recover.

    I don't respond quickly to antibiotics and have required 2 or 3 courses to clear an infection. Then it takes time to recover when the infection has cleared.

    I'd start whopping back 2-3,000mg vitamin C to boost your immune system until you've recovered. VitC high dose can loosen the bowels though so reduce dose if that happens.

    _______________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Clutter, may I interrupt and ask you a question please? In December or late November, I had Tonsillitis ,(I swear I contacted it through my dentist), I had two weeks of Penicillin , reading your response to Andypandy, I wondered if the tablets affected me, my hypo symptoms returned, but I have had so much anxiety since then, I increased my thyroid meds but still don't feel good!.

  • Beverleyb, antibiotics may have affected absorption but once they cleared your system, possibly up to 2 weeks after completing the course, Levothyroxine absorption should be as before.

    ________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • ok, thank you clutter!

  • I diddnt know that Beverley hope u feel better x

  • Thank u clutter ur a fountain of knowledge and appreciate it im a bit scared of any meds but try and have a leap of faith and take them after I talk myself thru the side effects etc and chances of me getting them I did ask doc about extra multi vitamin to boost immune system and maybe help the hair loss but they prescribed an antidepressant instead Sertraline gone thru hell waiting on that to work was upped from 50 to 75 mg but still feel like this also on propanolol 20 mg three times daily so can I def take the vit c with these and the Levo and any ideas about the hair loss if I cud feel physically stronger and therefore look healthier I think it wud give me s boost I really don't think its thyroid related the hair loss so maybe these bloods will show somethin u suggested . I diddnt realise re infection in the body so that had prob knocked me completely c

  • Andypandy30, hairloss can be caused by hypothyroidism, Levothyroxine, low ferritin, low zinc and by ill health. You can take vitamin C with the medications you are taking.

    ______________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thks clutter well Levo never did have any affect before mite include zinc in the blood tests u said Id like to find out x

  • Propanolol is a beta blocker yes? This will be interfering with your meds. It is used to treat hyperthyroidism. Has your ill health coincided with your script for bb?

    And as Clutter said it was take a long time to get back to normal after an illness. I remember one terrible year when both my partner and I got flu and then a few weeks after I'd recovered I seemed to get the same thing again. I was very very low for months afterward. It's horrible to have your life interrupted but in the end all you can do is look after yourself and make sure you get enough rest and the right nutrition. I hope you feel better soon.

  • Yes thanku for ur input it is a beta blocker . And as I was experiencing high anxiety due to hyper at the time they started me on them . U cud be rite re a link thank u for ur kindness yes def infection has knocked me sideways x

  • Maybe your meds need tweaking? If they've left you on a bb and you're now feeling ill on your levo it could be making your meds hard for your body to use, which means either they might need to take you off your bb (or change it to something more suitable) or raise your levo, though the latter means you'd be taking one script to cancel out the other if you see what I mean. Have you had a blood test recently?

    I understand why doctors are reluctant to prescribe proper anxiety meds but sometimes it's because they can't be bothered to monitor you. I had a wonderful psychiatrist who gave me 14 days of low-dose benzos (temazepam or similar) on the basis that he'd keep an eye on me rather than giving me a repeat script I could get addicted to. It took me maybe 6 months to use them up but it was such a help to have them around. Sorry, rant over. :-)

    There is so much kindness about on this forum. Aside from all the good info it is a big part of why I like it here. :-)

  • Hi yes they've sort of left me on everything anti depressant beta blocker and levothyroxine because I'm ok sometimes then things seem to go awry . Which was why I thought it mite have been the antibiotics or the infection causing the low mood and anxiety again something's not workin ur right . I'm getting bloods done tmoro as per clutters advice im going to post them and see what they show .!yes appreciate all the advice and help I can get oh also doc gave me diazepam too for a short period for times I may need them esp wen starting up new anti ds so still have them and use occasionally so don't really see how the bbs are helping my anxiety . ! If I still feel it ! And the anti ds are supposed to help with anxiety too there's def something not right Xx

You may also like...